Thunderstorm Wind, Jefferson
- When
- June 18, 2:00 PM CST
- Where
- Jefferson County, 2 mi SSE of Festus
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -90.383
Local law enforcement reported trees and power lines down in the Festus area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported trees and power lines down in the Festus area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 17, 2:55 PM CST, 23 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT THU JUN 17 2004 .DISCUSSION... CURRENTLY AND FOR TNGT...TWO FEATURES OF NOTE ON THE WX MAP. FIRST IS CDFNT SLOLY MEANDERING ITS WAY THRU FA...EXTDG FM E CNTRL IL TO JUST SW OF KSTL TO SWRN MO. IMPRESSIVE DWPT POOLING ALG FNT WITH DWPTS IN THE MID-UPR 70S...WHICH HV RESULTED IN RATHER UNSTABLE AIR ALG FNT...WITH LI/S ARND -8/-9. ISOLD/SCT TSTMS HV BROKEN OUT ALG THIS FNT AND ARE XPCTD TO CONT THRU SS...AND THEN DISPT BY MDNGT... AS CDFNT PUSHES INTO EXTRM SRN/ERN SXNS OF FA LTR TNGT. THE OTR FEATURE OF NOTE IS AN OLD MCV WHICH IS TRACKING THRU SWRN MO AND HAS DVLPD SML CLUSTER OF TSTMS NR KSGF. THIS FEATURE IS XPCTD TO CONT MOVG EWD AND WL APPCH FAR SRN FA JUST AFT SS...AND WL LOCALLY ENHANCE CONVECTION FOR MUCH OF THE EVNG HRS THERE. OTRW... SKIES XPCTD TO EVENTUALLY BCM MOCLR ACRS THE FA FOR A PD...BFR NXT BATCH OF CLDNSS ASSOC WITH SYS ON FRI APPCHS FM W. GUIDANCE MINS APPEAR TO BE OK AND SHD OVERALL BE SLGTLY COOLER THAN PERSISTENCE WITH FURTHER SEWD POSN OF FNT. 12Z MDLS IN PRETTY GOOD AGRMT THRU SUNDAY...BEING IN AGRMT ON BROAD LOW AMPLITUDE/ZONAL FLO CONTG THRU SATURDAY BFR SHIFTING TO A SLGT NWLY FLO REGIME SAT/SUN AND THEN RTRNG TO A ZONAL FLO PTRN BY ERL NXT WK. A SERIES OF MCV/S AND DISTURBANCES WL CROSS THRU DURG THIS TIME...WITH FIRST TO MOV THRU ON FRIDAY...ESP IN AFTN. OVERALL... THIS WL SPELL PLENTY OF PCPN OPPORTUNITIES DURG THE NXT SVRL DAYS. FOR FRI...MDLS IN GOOD AGRMT ON ANOTR MCV MOVG THRU FA THIS PD... THO GFS IS MORE NLY IN TRACK VERSUS ETA. BOTH HV A SFC REFLECTION WITH OLD FNTL BDRY RIDING BCK FURTHER TO THE N IN RESPONSE TO APPCH OF SFC WAVE. THIS SHD PROVIDE AN EXCELLENT FOCUS WITH BULK OF PCPN ACRS NRN FA N OF SFC WAVE...BUT AREAS TO THE S STILL GETTING IN THE ACT WITH PLENTY OF BDRYS/MOISTURE/INSTABILITY TO WORK OFF OF. TEMPS WL BE TRICKY...WITH AREAS ACRS THE N WRMG VERY LTL WITH RAIN MOST OF DAY AND THICK CLD CVR AND BEING N OF MAIN FNTL BDRY. AREAS TO THE S AND E WL HV SOME OPPORTUNITY TO WRM UP DURG MRNG BFR THICK CLD CVR OVERWHELMS THEM BY MIDDAY. OVERALL SIDED WITH COOLEST MAV GUIDANCE FOR TEMPS AND PREFERRED HIR MET POPS. SYS WL BE IN THE PROCESS OF EXITING FRI EVNG WITH FNTL BDRY RMNG A FOCUS FOR NEW CONVECTION ACRS THE SRN PRTNS OF FA. ALL PCPN IS XPCTD TO END/EXIT BY MDNGT. FOR SAT...SHD BE GEM OF A DAY FOR LATE JUNE WITH THIN HI CLDNSS OVHD AND COOL NELY SFC WNDS. WENT WITH WRMST MAV GUIDANCE ON TEMPS. FOR THE EXTDD PD (SUN NGT THRU THU)...NOT MUCH CONFIDENCE ON MDL OUTPUT FOR THIS PD. THO FINDING COMMONALITIES BTWN THE MDLS SHOWS A FNTL BDRY INVOF FA THIS PD AND LINGERING THRU MUCH OF THE WK. WITH ZONAL FLO AND SERIES OF UPR LVL DISTURBANCES XPCTD TO TRACK THRU... MAINTAINED LOW CHC POPS THRU THE PD. TEMPS XPCTD TO BE NR NORMAL OR SLGTLY BLO NORMAL FOR LATE JUNE. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. && TES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 610 AM CDT FRI JUN 18 2004 ILZ058>060-064-065-069-070-074-079-097>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-191100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 610 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL BE AROUND THE AREA TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. AN UPPER AIR DISTURBANCE WILL RIPPLE EAST ACROSS THE AREA AND A COLD FRONT WILL MOVE SOUTHEAST. THESE WEATHER SYSTEMS COULD TRIGGER STRONG TO SEVERE THUNDERSTORMS AS THEY MOVE THROUGH THE AREA. GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EAST TO WEST FRONTAL BOUNDARY WILL MEANDER NORTH AND THEN SOUTH ACROSS THE AREA OFF AND ON FOR MOST OF THE UPCOMING WEEK. SUBSTANTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL...ESPECIALLY SUNDAY NIGHT AND MONDAY AND AGAIN ABOUT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SOUTH OF A LINE FROM COLUMBIA TO CAPE GIRARDEAU ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. ILZ095-096-MOZ018-019-026-027-034-035-191100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-RALLS-SHELBY- 610 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EAST TO WEST FRONTAL BOUNDARY WILL MEANDER NORTH AND THEN SOUTH ACROSS THE AREA OFF AND ON FOR MOST OF THE UPCOMING WEEK. SUBSTANTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL...ESPECIALLY SUNDAY NIGHT AND MONDAY AND AGAIN ABOUT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SOUTH OF A LINE FROM COLUMBIA TO CAPE GIRARDEAU ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. PEDIGO
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402790.